MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G08427
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): (b)(6).Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a cope nitinol mandril wire guide "threads up" as it is pulled out after being passed through "the plastic tube" of an iv catheter.No adverse effects to the patient have been reported.Additional information/clarification regarding the device and event has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 02mar2021, it was reported that the device unraveled as it was passed through the iv catheter, which had a fitted diameter for the device.No issues were experienced during insertion.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.(b)(6), in denmark, informed cook of an incident involving a cope nitinol mandril wire guide.The complainant reported that the wire guide unraveled ("threads up") when removed from a bd venflon iv catheter.The insertion of the wire guide did not encounter friction of any kind.The patient reportedly experienced no adverse effects as a result of this incident.Reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures of the device, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.The complainant returned a used cope nitinol mandril wire guide and a 16-gauge bd venflon pro iv-catheter to cook for investigation.Inspection found the distal solder tip is broken resulting in coil elongation, approximately 1cm of the distal end is not elongated.The wire guide coil outside diameter (od) measured within specification.The bd venflon inside diameter (id) measured.053¿.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: instructions for use ¿2.Carefully remove the wire guide from the holder.3.If needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool and advance the wire guide to the desired location.5.Standard wire guide techniques may now be employed.¿ there is a label attached to the wire guide holder/hoop with an image warning the user not to remove the wire guide through the needle.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot recorded related non-conformances, 2 devices were scrapped for broken solder.The device is 100% inspected by quality control for this failure.A data base search revealed no additional complaints from the lot.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded the main cause of the failure is due to component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d2a and d2b.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11373106
Report Number1820334-2021-00387
Device Sequence Number14223355
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)250113(10)10227895
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberG08427
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number10227895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer03/02/2021
04/23/2021
05/05/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date03/10/2021
04/23/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD IV CATHETER - VENFLON.